MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01290
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unknown procedure, a bentson straight fixed core wire guide began to separate.Reportedly, when the user attempted to grasp and straighten the wire, the distal end would not straighten, and the wire began to separate at the "point of contact".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
G4: pma/510(k) number = k171764.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: d9, h3 - the complaint device was not returned; however, unused product from the same lot was returned.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 11sep2024.The access site is "typically" the right groin, and the wire was used with another manufacturer's catheter.The patient's anatomy was not stenosed, tortuous, calcified, or scarred.Resistance was not felt during insertion and the wire was not manipulated backward through a needle or other metal instrument during the procedure.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unknown procedure, a bentson straight fixed core wire guide began to separate.Reportedly, when the user attempted to grasp and straighten the wire, the distal end would not straighten, and the wire began to separate at the "point of contact".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received (b)(6) 2024.The access site is "typically" the right groin, and the wire was used with another manufacturer's catheter.The patient's anatomy was not stenosed, tortuous, calcified, or scarred.Resistance was not felt during insertion and the wire was not manipulated backward through a needle or other metal instrument during the procedure.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The customer returned fifteen unused/sealed bentson straight fixed core wire guide¿s.As such, a visual inspection of these unused/sealed, returned devices was conducted.The complaint device was not retuned.Inspection of the unused/sealed devices found no damage to the wires.Slight relaxation of the coils was noted; however, upon investigation, the devices were determined to be manufactured to specification.A document-based investigation evaluation was also performed.No related non-conformances were found on the complaint lot or component lots, and there have been no other reported complaints for this lot number or component related lot numbers.The product instructions for use provides the following warning, ¿altering the tip¿s configuration or curve manually may damage the wire guide.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned, sealed devices, suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.The exact conditions experienced during the event cannot be duplicated and the complaint device was not returned.Therefore, based on the information provided and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20179473
Report Number1820334-2024-01201
Device Sequence Number8364752
Product Code DQX
UDI-Device Identifier00827002012905
UDI-Public(01)00827002012905(17)290605(10)16092179
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG01290
Device Catalogue NumberTSFB-35-180
Device Lot Number16092179
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer09/11/2024
01/15/2025
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/08/2024
02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOS ANGIODYNAMICS CATHETER.
Patient SexUnknown